1.Easy
Which precautions are used for a patient with Mycoplasma pneumoniae pneumonia?
- ADroplet precautions
- BContact precautions only
- CStandard precautions only
- DAirborne precautions
2.Easy
During a hospital fire evacuation, where are patients usually moved first?
- AHorizontally, through fire doors to a safe area on the same floor
- BStraight out of the building, whatever their condition
- CUpward, to the roof of the building where helicopters can reach them
- DDownward, using the elevators
3.Easy
What does the abbreviation MRSA stand for?
- AMethicillin-reactive Staphylococcus albus
- BMultiply-resistant Salmonella agent
- CMethicillin-resistant Staphylococcus aureus
- DMultidrug-resistant Streptococcus agalactiae
4.Medium
A nurse who never had BCG vaccine has a positive tuberculin skin test for the first time. The chest x-ray is clear and there are no symptoms. What does this most likely mean?
- ALatent TB infection, which is not contagious
- BImmunity to TB from a past exposure
- CActive TB, which needs airborne isolation
- DA failed test that must be repeated next year
5.Medium
A patient is on a ventilator. Which bed position helps to prevent ventilator-associated pneumonia?
- ALying completely flat
- BTrendelenburg position
- CHead of the bed raised about 10 degrees
- DHead of the bed raised 30 to 45 degrees
6.Medium
A woman who is pregnant asks for the MMR vaccine because she is not immune to rubella. What is correct?
- AMMR is only given to pregnant women who work in hospitals
- BMMR is safe at any stage of pregnancy
- CMMR is a live vaccine and is not given during pregnancy, but can be given after delivery
- DMMR should be given as soon as possible in the first trimester to protect the baby
7.Hard
During an oral drug round, a patient asks to take a tablet later. The nurse leaves it on the bedside table. What is the main safety problem?
- AThe nurse cannot confirm it was taken, and another person could take it
- BThere is no safety problem if the patient is alert
- CThe tablet may lose its color and become hard to identify later
- DTablets dissolve quickly when left in the open air
8.Hard
A nurse notices that the wrong drug was drawn up, but realizes it before giving it. What should the nurse do?
- AReport it only if the same mistake happens again on the unit
- BSay nothing, because the patient was not harmed
- CGive the drug anyway, since it is already drawn up
- DDiscard it, prepare the correct drug and report a near miss
Answer key
- 1. A · Droplet precautions
- 2. A · Horizontally, through fire doors to a safe area on the same floor
- 3. C · Methicillin-resistant Staphylococcus aureus
- 4. A · Latent TB infection, which is not contagious
- 5. D · Head of the bed raised 30 to 45 degrees
- 6. C · MMR is a live vaccine and is not given during pregnancy, but can be given after delivery
- 7. A · The nurse cannot confirm it was taken, and another person could take it
- 8. D · Discard it, prepare the correct drug and report a near miss
Full step-by-step solutions: practise this topic on examproblems.com.